Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Lactose intolerant, nausea and vomiting post intake of lactaid pills, breathing difficulty, tightness in chest, sharp pain in sternum on bending. Serious?

I spontaneously felt hot and nauseas then vomited for about an hour on and off (including bile and dry heaving) from what I think is a bad reaction to lactaid pills with ice cream (I m lactose intolerant and I have GERD that isn t active right now). The vomiting was on Tuesday but on Wednesday night it felt difficult to breathe when I laid down to sleep and today (Thursday) it feels like my whole chest is tight an it hurts when I take a deep breath (rib cage area and above my collar bones where the rostral tip of the lungs are). Should I concerned enough to go to the ER or should i watch and wait and go to the primary care doctor tomorrow? I have occasional sharp pains near my sternum when reaching down to pick something up or if I abduct my extended arm as an ongoing symptom before this vomiting episode. I am an obese african american female, age 27, no other illnesses that I know of.
Asked On : Mon, 7 May 2012
Answers:  1 Views:  113
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
hello. I think your GERD is acting up. have you taken any antacids or ranitidine or any proton pump inhibitors like omeprazole? try any of those first. If it does ease up or decrease within an hour or so, or it gets worse go to the ER. do not take any caffeine, carbonated drinks or anything sour or spicy. try applying warm compress to painful area also since it can also be costochondritis
Answered: Thu, 10 Apr 2014
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor